Alert archive / Missouri / Flash Flood Warnings in 1999
Flash Flood Warning 102, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Jun 10, 1999, 5:21 PM CDT for Barry County, McDonald County, Missouri. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 10, 1999, 5:21 PM CDT (22:21 UTC)
- Expired
- Jun 10, 1999, 9:25 PM CDT
- In force
- 4 hr
- Issued by
- NWS Springfield, MO
- Area
- Whole counties
Counties Barry County, MO, McDonald County, MO
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.4 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 922 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 1144 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSGF 102222 FFWSGF MOC009-119-110225- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 521 PM CDT THU JUN 10 1999 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN BARRY COUNTY IN SOUTHWESTERN MISSOURI EXTREME EASTERN MCDONALD COUNTY IN SOUTHWESTERN MISSOURI * UNTIL 925 PM CDT * AT 519 PM...WEATHER SERVICE DOPPLER RADAR WAS INDICATING THUNDERSTORMS PRODUCING HEAVY RAINFALL. THESE STORMS WERE LOCATED FROM MONETT SOUTHWEST TO NEAR ROGERS ARKANSAS AND WERE MOVING NORTHEAST AT 20 MPH. DOPPLER RADAR WAS ESTIMATING TWO TO THREE INCHES WITHIN THE PAST HOUR WITH THESE STORMS. * THE THUNDERSTORMS WILL PRODUCE AN ADDITIONAL ONE TO TWO INCHES OF RAIN ACROSS SOUTHWESTERN BARRY AND EXTREME EASTERN MCDONALD COUNTIES THROUGH 645 PM. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BECAUSE OF THE HILLY TERRAIN ACROSS THE OZARKS...THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE POTENTIALLY DALNGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES. SUTTON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 3:00 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 10, 3:00 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 300 PM CDT THU JUN 10 1999 FORECAST CONCERN: RAIN CHANCES/TEMPS ALL PDS. RATHER ACTIVE DAY ACRS THE FA TODAY WITH SCTD SHRA/TSRA CONTG OVR THE REGION. ACTIVITY SEEMED TO HAVE FOCUSED ALONG THETA-E AXIS... LEFTOVER CONVECTIVE BNDRY...AND TAIL END OF SHRT WV MOVG ACRS THE CNTRL PLAINS. 88D INDCD NICE OUTFLOW BNDRY MOVG WESTWARD W OF KSGF ATTM. THIS BNDRY COULD FOCUS FURTHER DEVELOPMENT AS IT APCHS CONVECTION OUT TOWARDS KJLN. MODELS CONT THE TRENDS TODAY OF KEEPING UPR RDG ACRS THE ERN U.S. AND MEAN TROF ACRS THE WEST. THIS RESULTS IN A CONTD SWLY FLOW ALOFT ACRS THE CNTRL PART OF THE NATION THIS FCST PD. APPEARS THE ETA INITIALIZED THE BEST AGAIN TODAY WITH OVERALL FEATURES AND WL LEAN TOWARD THAT MODEL. SEVERAL WK SHRT WVS ARE FCST TO AFFECT THE AREA THRU THE FCST PD. TIMING AND STRENGTH OF EACH SHRT WV HANDLED DIFFERENTLY BY THE MODELS. MOIST AND UNSTABLE AIRMASS FCST TO RMN IN PLACE ACRS THE FA DURG THE PD AS WELL. WITH UPR FLOW EXPECTED TO RMN FM THE SW...SFC FNT ACRS THE PLAINS WL BE SLOW TO MOVE SEWD. WITH UNSETTLED WEATHER PATTERN HOLDING...WL HAVE TO KEEP A CHC OF PRECIP IN THE ZNS INTO SAT. FEEL THAT MOST OF THE ONGOING PRECIP WL TEND TO DCRS LATER THIS EVENING. MCS DEVELOPMENT IS POSSIBLE LATER TNGT ACRS THE WRN PLAINS. DEPENDING ON WHERE COMPLEX FORMS...WRN AREAS OF THE FA COULD BE AFFECTED LATE TNGT. WITH THIS IN MIND... WL LEAVE SCTD POPS IN WRN ZNS ALL NIGHT. PERSISTENCE STILL THE WAY TO GO ON MIN TEMPS DURG THE PD. EXPECT MORE THE WAY OF CLD DEBRIS FM LEFTOVER CONVECTION THE NEXT FEW DAYS...SO WL TREND A TAD LOWER ON MAXES. THIS IS IN GENERAL AGREEMENT WITH MOS TEMPS. IN THE EXTENDED...CDFNT STILL FCST TO PASS THRU THE FA BY MONDAY. STILL NOT CONFIDENT THAT THIS WL PAN OUT. FIGURE BNDRY WL WORK INTO THE AREA OVR THE WEEKEND...BRINGING BETTER CHCS FOR RAIN. THANKS FOR COORDINATION ICT...MCI AND STL. SGF BB 068/086 068/085 067 093344 JLN BB 070/087 069/086 068 094344 UNO BB 067/088 067/087 067 093344 VIH BB 068/087 067/086 066 093344 RICKARD
In the hours before
Special weather statement, Jun 10, 1:00 PM CDT, 4 hours 21 minutes before
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-110000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT THU JUN 10 1999 THE FOLLOWING STATEMENT IS VALID FOR PORTIONS OF CENTRAL AND SOUTHERN MISSOURI AND EXTREME SOUTHEAST KANSAS. ...THUNDERSTORM ACTIVITY MORE WIDESPREAD TODAY... A COMBINATION OF VERY MOIST AND UNSTABLE AIR WITH DAYTIME HEATING HAS PRODUCED SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE OZARKS. AN AREA OF WEAK LOW PRESSURE OVER EASTERN KANSAS WILL CONTINUE THE CHANCE OF SHOWERS AND THUNDERSTORMS FOR THE REST OF THE AFTERNOON AND INTO THE EVENING. MOST THUNDERSTORM ACTIVITY SHOULD REMAIN BELOW SEVERE LIMITS...HOWEVER A FEW STORMS COULD BECOME SEVERE WITH NICKEL HAIL...GUSTY WINDS AND BRIEF HEAVY RAIN. WITH SLOW MOVEMENT OF THE STORMS...THE POSSIBILITY OF LOCALIZED FLOODING WILL BE POSSIBLE. THE THUNDERSTORM ACTIVITY SHOULD BEGIN TO DISSIPATE LATER THIS EVENING. SPOTTERS AND EMERGENCY MANAGERS SHOULD MONITOR THE WEATHER SITUATION FOR POSSIBLE CHANGES IN THE WEATHER SITUATION. SHUMWAY
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 10:46 AM CDT | Severe Thunderstorm Warning | SGF | Taney | 49 min |
| Jun 10, 11:41 AM CDT | Severe Thunderstorm Warning | SGF | Polk | 64 min |
| Jun 10, 12:14 PM CDT | Flash Flood Warning | SGF | Taney | 4 hr |
| Jun 10, 12:23 PM CDT | Severe Thunderstorm Warning | SGF | Douglas | 67 min |
| Jun 10, 12:35 PM CDT | Flash Flood Warning | SGF | Douglas | 4 hr |
| Jun 10, 4:13 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 52 min |
Nearby
Flash Flood Warnings in Missouri, 1999Every flash flood warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.